I just got the phone call that Piper's first supply of her new medicine vigabatrin will be here tomorrow. Tomorrow will be exactly 3 months to the day since her first seizure. We need this medicine to make some significant changes but we are so nervous about this medication because the side effects are so scary. We had a follow up with the Opthamologist here in Chattanooga and he gave me a lecture about the risks. He also told me he has a patient who has permanent central vision loss from taking the drug. I have talked to other parents whose daughters have experienced vision loss as well. There are also many other children who have not had any problems so far. The scary part is it has the potential to have side effects 6 months after she stops taking it. So if they do notice damage and she stops taking the drug it will take 6 months to be in the clear. Just the thought of me giving her a pill that could make her go blind is beyond terrifying. It honestly makes me sick to my stomach.
We know that vision loss is a lot less severe compared to the amount of seizures she is having. She is continuing to have increasing amounts in the past week. She is up to the 350-400 mark. Last night we had a particularly bad night. She wasn't able to fall asleep until 4am because she just had cluster after cluster all night. She had 250 in a 6 hour period when she normally has around 40.It was one of her worst nights so far. In a weird way it was a good thing because I felt so helpless and frustrated I would have done anything to help her (like give her vigabatrin). I guess God is giving me a sign.
So, for all of you who want to help us, now is the time. We need prayers!! More specifically..
-pray for our peace while we give our daughter the new medicine.
-pray the medicine works with no side effects.
-pray she can get out of the fog and sadness and enjoy things again.
-Justin is in New Hampshire this week so pray for safe travels and that he can rest a little.